Georgia, 2018Hail and Damaging Winds in Georgia, July 21 to 22, 2018
July 21 to 22, 2018 · NWS TAE · 63 events in 18 counties and zones
Scattered to numerous showers and thunderstorms occurred across the area. This was an unusual, well organized severe weather event given the time of year.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $337,000
- Crop damage
- None recorded
- Events
- 63
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms occurred across the area. This was an unusual, well organized severe weather event given the time of year. The threat for some type of severe weather during the July 21-22 period was well advertised by the models a few days in advance, although the exact times of day that would be affected varied from run to run. A special 18z KTAE sounding from July 22 revealed SBCAPE around 4500 j/kg with 0-6 km shear of 34 knots, which is unusually high for summer. Some mid-level dry air also contributed to a favorable environment for damaging wind. The end result was numerous reports of severe weather across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 21, 8:49 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 21, 8:49 AM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
949 AM EDT Sat Jul 21 2018
.NEAR TERM [Through Today]...
Two MCSs, one to our north in GA and one to our northwest in AL
are steadily moving south-southwest toward our area at a fast
forward speed of around 35-40 kts. The GA MCS is poised to reach
our northern line of counties in about an hour. The environment
over our area as these storms approach is extremely unstable, with
80 degree dewpoints seen as far north as Enterprise, AL this
morning and SPC mesoanalysis showing 6000 J/kg SBCAPE along the FL
Panhandle. The 12Z sounding from BMX this morning sampled some of
the shear that will be moving in with these MCSs and showed 27 kts
0-1km shear and 39 kts 0-6 km shear. It is highly unusual for
this time of year to have such high shear this far south and when
coupled with the extreme instability there is potential for severe
weather. SPC has highlighted the majority of our area in a slight
risk for today. The main threats will be damaging straight-line
winds and large hail, but an isolated tornado cannot be ruled out.
&&
.PREV DISCUSSION [535 AM EDT]...
.SHORT TERM [Tonight Through Monday]...
In the upper levels a trough centered over the Midwest will deepen
into the Southeast this weekend. At the surface a low over the Ohio
River Valley will drift southward over the weekend bringing another
cold front into the region tonight and into Sunday. A weak low or
boundary will remain over the region on Monday. With abundant
moisture (PW values around 2 inches)POPs will be high through
Monday.
Severe storms are possible Saturday night through Sunday night with
the main threat being damaging straight-line winds. A MCS is
possible tonight as deep layer shear increases to 35 to 45 knots
this evening. Conditions will also be favorable for severe on Sunday
and Sunday night with deep layer shear around 35 to 45 knots and
CAPE at 4000 to 5000 J/KG. SPC has a marginal risk over the region
on Saturday night with a slight risk over SE Alabama and SW Georgia.
SPC has a marginal risk for the region on Sunday with a slight risk
for parts of the Florida Big Bend and South Central Georgia.
Highs will be in the low to mid 90s on Sunday and near 90 on Monday.
Lows will be in the low to mid 70s.
.LONG TERM [Monday Night Through Saturday]...
In the upper levels a trough will be over the Southeast. At the
surface a weak low will remain over the Southeast through Tuesday.
The rest of the week southerly flow will dominate with high pressure
to the east over the Atlantic. The wet pattern will continue next
week and POPs will be high (50 to 70 percent through Thursday).
Highs will be in the low 90s or near 90. Lows will be in the low to
mid 70s.
.AVIATION...
[Through 12z Sunday] Some patchy fog and low ceilings are possible
early this morning, particularly around VLD, with VFR conditions
returning a couple of hours after sunrise. However, scattered
thunderstorms are expected during the day into the evening with some
storms possibly becoming severe. Outside of storms and the brief
early morning fog or low ceilings, VFR conditions are expected.
.MARINE...
Moderate westerly winds will increase tonight and even more on
Sunday morning. Winds will be 15 to 20 knots on Saturday night and
20 to 25 knots on Sunday. A Small Craft Advisory is likely for
Sunday as winds are expected to exceed 20 knots.
.FIRE WEATHER...
Red flag conditions will not occur over the next several with
moisture expected to remain high across the area.
.HYDROLOGY...
The wet pattern continues through this weekend and next week. 1 to
1.5 inches of rain is predicted through Monday night. Locally higher
amounts are likely. The heavier downpours may result in ponding of
water on roadways and flooding of low-lying areas. Most local rivers
are steady or slowly rising at this time. Most local rivers remain
below action stage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 94 76 93 73 91 / 50 30 60 50 60
Panama City 91 79 90 77 91 / 40 20 40 40 40
Dothan 93 75 93 73 90 / 70 40 50 30 50
Albany 93 75 92 73 90 / 70 50 50 30 60
Valdosta 93 74 92 73 91 / 50 40 60 30 60
Cross City 91 76 90 74 90 / 30 30 60 50 50
Apalachicola 90 80 90 77 90 / 40 10 40 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Nguyen
SHORT TERM...McD
LONG TERM...McD
AVIATION...DVD
MARINE...McD
FIRE WEATHER...DVD
HYDROLOGY...McD
In the hours before
Special weather statement, Jul 21, 9:27 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1027 AM EDT SAT JUL 21 2018
GAZ122>126-211530-
Randolph GA-Lee GA-Dougherty GA-Terrell GA-Calhoun GA-
1027 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...EASTERN
RANDOLPH...WESTERN LEE...CALHOUN AND TERRELL COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 1130 AM EDT...
At 1026 AM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or 11 miles southeast of Lumpkin, moving south at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Morgan, Dawson, Albany, Putney, Cuthbert, Edison, Shellman, Leary,
Walker, Sasser, Bronwood, Parrott, Radium Springs, Lockett Crossing,
South Albany, Southwest Ga Regional A/P, Palmyra, Holt, Clarks Mill
and Dawson Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3188 8435 3187 8434 3192 8434 3192 8433
3148 8410 3148 8474 3193 8481 3193 8480
3192 8480 3192 8469 3193 8468 3192 8468
3192 8445 3196 8444
TIME...MOT...LOC 1426Z 338DEG 30KT 3192 8466
11-NGUYENSpecial weather statement, Jul 21, 9:34 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1034 AM EDT SAT JUL 21 2018
GAZ130-131-211515-
Irwin GA-Ben Hill GA-
1034 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN AND BEN HILL COUNTIES UNTIL
1115 AM EDT...
At 1034 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Abbeville, moving south at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Pinetta, Ashton,
Irwinville, Fitzgerald Municipal A/P, Wray, Bowens Mill, Red Bluff,
Arp, Abba and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3164 8303
3162 8303 3161 8306 3154 8307 3150 8339
3185 8348 3184 8321 3185 8318 3183 8315
3183 8314 3181 8313 3181 8311 3182 8311
3178 8303 3178 8299
TIME...MOT...LOC 1434Z 338DEG 30KT 3188 8328
11-NGUYENSpecial weather statement, Jul 21, 9:46 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1046 AM EDT SAT JUL 21 2018
GAZ124>129-131-211530-
Tift GA-Worth GA-Lee GA-Dougherty GA-Terrell GA-Irwin GA-Turner GA-
1046 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IRWIN...TURNER...
EASTERN DOUGHERTY...LEE...NORTHERN TIFT...NORTHEASTERN TERRELL AND
WORTH COUNTIES UNTIL 1130 AM EDT...
At 1046 AM EDT, Doppler radar was tracking a strong thunderstorm near
De Soto, or 13 miles northeast of Leesburg, moving south at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Albany, Ashburn, Sylvester, Leesburg, Putney, Poulan, Smithville,
East Albany, Marine Corps Logistics Base, Turner City, Worth,
Terrell, Sycamore, Sumner, Warwick, Stocks, Radium Springs, Sylvester
Airport, Waterloo and Inaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8392 3185 8394 3184 8386 3182 8385
3183 8384 3180 8380 3180 8361 3185 8361
3185 8355 3150 8338 3147 8411 3189 8434
3192 8434
TIME...MOT...LOC 1446Z 338DEG 29KT 3190 8405
11-NGUYENThunderstorm Wind, Terrell
- When
- July 21, 10:05 AM EST
- Where
- Terrell County, 1.89 mi WSW of Oakville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.840, -84.490
Two trees were blown down along Jones Mill Road and Hardy Cooper Road.
Thunderstorm Wind, Terrell
- When
- July 21, 10:10 AM EST
- Where
- Terrell County, 2.72 mi WSW of Bronwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.810, -84.400
Trees were blown down on Highway 118 between Bronwood and Dawson.
Thunderstorm Wind, Dougherty
- When
- July 21, 10:30 AM EST
- Where
- Dougherty County, 2.99 mi NNW of Albany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.610, -84.189
Trees were blown down on Greenwood Drive.
Thunderstorm Wind, Worth
- When
- July 21, 10:30 AM EST
- Where
- Worth County, 5.04 mi SW of Doles
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.658, -83.950
Trees were blown down on Camp Osborn Road.
Thunderstorm Wind, Early
- When
- July 21, 10:35 AM EST to 11:00 AM EST
- Where
- Early County, Blakely to Old Damascus
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.370, -84.930
Trees were blown down across the county.
Thunderstorm Wind, Calhoun
- When
- July 21, 10:42 AM EST
- Where
- Calhoun County, 0.91 mi NW of Arlington
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.440, -84.730
Numerous trees were blown down on homes in Arlington. Damage was consistent with winds around 75 mph. Damage cost was estimated.
Thunderstorm Wind, Miller
- When
- July 21, 10:55 AM EST to 11:15 AM EST
- Where
- Miller County, Mayhaw to Babcock
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 31.170, -84.870
Numerous trees and power lines were blown down across Miller county.
Thunderstorm Wind, Baker
- When
- July 21, 11:00 AM EST
- Where
- Baker County, 1.88 mi E of Red Store Crossroads
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.404, -84.239
Trees were blown down on Colquitt Ford Road.
Thunderstorm Wind, Baker
- When
- July 21, 11:00 AM EST
- Where
- Baker County, 2.83 mi NNE of Milford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.420, -84.530
Trees were blown down on Caney Creek Plantation.
Thunderstorm Wind, Baker
- When
- July 21, 11:00 AM EST to 11:15 AM EST
- Where
- Baker County, Milford to Mimsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 31.380, -84.540
Trees and power lines were blown down across Baker county.
Thunderstorm Wind, Miller
- When
- July 21, 11:06 AM EST
- Where
- Miller County, 1.77 mi W of Colquitt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.170, -84.760
Power lines were blown down near Highway 27 and 91. This was reported via the GA 511 website.
Thunderstorm Wind, Mitchell
- When
- July 21, 11:24 AM EST
- Where
- Mitchell County, 8.09 mi NW of Mitchell County Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.290, -84.330
A tree was blown down onto power lines on S Turkey Road.
Thunderstorm Wind, Mitchell
- When
- July 21, 11:30 AM EST
- Where
- Mitchell County, 2.46 mi WNW of Hopeful
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.170, -84.430
Trees were blown down along Highway 311.
Thunderstorm Wind, Decatur
- When
- July 21, 11:35 AM EST
- Where
- Decatur County, 1.82 mi SW of Mt Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.000, -84.480
A tree was blown down on Highway 97 N.
Thunderstorm Wind, Decatur
- When
- July 21, 11:40 AM EST
- Where
- Decatur County, 1.9 mi E of Bainbridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.900, -84.538
A tree was blown down and blocking the road at 2708 Twin Lakes Dr.
Thunderstorm Wind, Thomas
- When
- July 21, 11:40 AM EST to 12:20 PM EST
- Where
- Thomas County, Ochlocknee to Metcalf
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.970, -84.050
Multiple trees were blown down across Thomas county.
Thunderstorm Wind, Decatur
- When
- July 21, 11:42 AM EST
- Where
- Decatur County, 4.65 mi NW of Climax
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.920, -84.483
A tree was blown down onto Palmer Road.
Thunderstorm Wind, Randolph
- When
- July 21, 8:05 PM EST to 8:40 PM EST
- Where
- Randolph County, Springvale to Carnegie
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.820, -84.870
Numerous trees were blown down throughout Randolph county.
Thunderstorm Wind, Terrell
- When
- July 21, 8:20 PM EST to 8:40 PM EST
- Where
- Terrell County, 2 mi NW of Dawson to 4.19 mi S of Chickasawhatchee
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.791, -84.464
Several trees were blown down in Terrell county.
Thunderstorm Wind, Calhoun
- When
- July 21, 8:30 PM EST
- Where
- Calhoun County, Edison
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.550, -84.730
Several trees were blown down.
Thunderstorm Wind, Calhoun
- When
- July 21, 8:45 PM EST
- Where
- Calhoun County, Morgan
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.530, -84.590
Several trees were blown down.
Thunderstorm Wind, Baker
- When
- July 21, 9:00 PM EST
- Where
- Baker County, 2.38 mi NNE of Milford
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.410, -84.520
Trees were blown down at Milford Church Road.
Thunderstorm Wind, Calhoun
- When
- July 21, 9:00 PM EST
- Where
- Calhoun County, Leary
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.480, -84.510
Several trees were blown down.
Thunderstorm Wind, Baker
- When
- July 21, 9:00 PM EST
- Where
- Baker County, Patmos
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.370, -84.560
Trees were blown down at Patmos.
Thunderstorm Wind, Baker
- When
- July 21, 9:00 PM EST
- Where
- Baker County, Iveys Mill
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.390, -84.580
Trees were blown down at Iveys Mill.
Thunderstorm Wind, Baker
- When
- July 21, 9:00 PM EST to 9:30 PM EST
- Where
- Baker County, Milford to Newton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.380, -84.540
Several trees were blown down throughout Baker county.
Thunderstorm Wind, Baker
- When
- July 21, 9:05 PM EST
- Where
- Baker County, Crestview
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.330, -84.610
Trees were blown down at Crestview.
Thunderstorm Wind, Baker
- When
- July 21, 9:05 PM EST
- Where
- Baker County, 0.91 mi SE of Milford
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.370, -84.530
Trees were blown down on Highway 216.
Thunderstorm Wind, Baker
- When
- July 21, 9:05 PM EST
- Where
- Baker County, 3.61 mi SW of Elmodel
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.310, -84.520
Trees were blown down on Joe Heard Road.
Thunderstorm Wind, Baker
- When
- July 21, 9:10 PM EST
- Where
- Baker County, 2.8 mi W of Elmodel
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.339, -84.517
Trees were blown down at Rentz Bridge.
Thunderstorm Wind, Baker
- When
- July 21, 9:10 PM EST
- Where
- Baker County, 2.73 mi SW of Elmodel
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.310, -84.500
Trees were blown down on Pine Hill Road.
Thunderstorm Wind, Baker
- When
- July 21, 9:15 PM EST
- Where
- Baker County, 1.76 mi NNE of Mimsville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.274, -84.510
Trees were blown down on Highway 200.
Thunderstorm Wind, Miller
- When
- July 21, 9:25 PM EST to 9:50 PM EST
- Where
- Miller County, 0.69 mi N of Colquitt to 3.65 mi SSE of Bellview
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.180, -84.730
Several trees were blown down throughout Miller county.
Thunderstorm Wind, Baker
- When
- July 21, 9:25 PM EST
- Where
- Baker County, Hoggard Mill
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.210, -84.470
Trees were blown down on Hoggard Mill Road.
Thunderstorm Wind, Baker
- When
- July 21, 9:25 PM EST
- Where
- Baker County, 0.91 mi NW of Hoggard Mill
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.220, -84.480
Trees were blown down at the Jones Center.
Thunderstorm Wind, Baker
- When
- July 21, 9:30 PM EST
- Where
- Baker County, 1.77 mi E of Hoggard Mill
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.210, -84.440
Trees were blown down at Vernon Hall.
Thunderstorm Wind, Mitchell
- When
- July 21, 9:45 PM EST
- Where
- Mitchell County, 4.36 mi WSW of Hopeful
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.140, -84.460
A tree was blown down along Highway 311.
Thunderstorm Wind, Mitchell
- When
- July 21, 9:45 PM EST
- Where
- Mitchell County, 5.38 mi SSE of Branchville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.080, -84.270
A tree was blown down along Highway 262.
Thunderstorm Wind, Decatur
- When
- July 21, 9:50 PM EST
- Where
- Decatur County, 1.82 mi NE of Mt Pleasant
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.040, -84.440
A tree was blown down onto power lines on Vada Road.
Thunderstorm Wind, Decatur
- When
- July 21, 9:55 PM EST
- Where
- Decatur County, 3.01 mi NNE of Climax
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.910, -84.410
Several trees were blown down on Highway 262.
Thunderstorm Wind, Decatur
- When
- July 21, 9:55 PM EST
- Where
- Decatur County, 1.91 mi ENE of Steinham Store
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 31.030, -84.510
A large tree was blown down onto power lines on Highway 311.
Thunderstorm Wind, Decatur
- When
- July 21, 9:55 PM EST
- Where
- Decatur County, 0.59 mi E of Mt Pleasant
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.020, -84.450
Trees were blown down on Rock Pond Road.
Thunderstorm Wind, Grady
- When
- July 21, 10:05 PM EST
- Where
- Grady County, Whigham
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 30.880, -84.320
Shingles were blown off a roof in Whigham. Damage cost was estimated.
Thunderstorm Wind, Grady
- When
- July 21, 10:10 PM EST
- Where
- Grady County, 2.43 mi WNW of Nickleville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 30.813, -84.368
A vehicle ran into a tree across the road near the intersection of Tired Creek Road and Jones Road. No injuries were reported. Damage cost was estimated.
Thunderstorm Wind, Grady
- When
- July 21, 10:15 PM EST
- Where
- Grady County, 2.22 mi WSW of Reno
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 30.762, -84.326
Power lines were blown down in a yard at 5407 Highway 111.
Thunderstorm Wind, Clay
- When
- July 22, 3:00 PM EST
- Where
- Clay County, 1.5 mi SSW of Fort Gaines
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.600, -85.050
A power line was blown down south of Fort Gaines along Smith Lane.
Thunderstorm Wind, Clay
- When
- July 22, 3:06 PM EST
- Where
- Clay County, 0.91 mi SE of Fort Gaines
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.610, -85.030
Multiple trees were blown down near Fort Gaines along Edison Highway.
Thunderstorm Wind, Clay
- When
- July 22, 3:15 PM EST
- Where
- Clay County, 0.58 mi WNW of Zetto
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.594, -84.939
Several trees were blown down along Highway 37 in Clay county.
Thunderstorm Wind, Randolph
- When
- July 22, 3:30 PM EST
- Where
- Randolph County, 0.59 mi W of Peterson Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.780, -84.850
Around 30 trees were blown down along Highway 82 West.
Thunderstorm Wind, Randolph
- When
- July 22, 3:35 PM EST
- Where
- Randolph County, Cuthbert
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.770, -84.780
A tree was blown down onto a home in Cuthbert. Damage cost was estimated.
Hail, Lee
- When
- July 22, 4:24 PM EST
- Where
- Lee County, Leesburg
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 31.730, -84.170
Hail about 1 inch in diameter accumulated on the ground.
Thunderstorm Wind, Dougherty
- When
- July 22, 4:30 PM EST
- Where
- Dougherty County, Putney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Social Media
- Coordinates
- 31.480, -84.100
There was a public report of a power line and tree branches down in the Putnety area, and widespread power outages were shown on the GA Power outage website.
Thunderstorm Wind, Thomas
- When
- July 22, 5:15 PM EST
- Where
- Thomas County, 0.59 mi W of Metcalf
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.700, -83.990
There were a few reports of trees and power lines down in Thomas county.
Hail, Thomas
- When
- July 22, 5:34 PM EST
- Where
- Thomas County, 2.16 mi NNW of Homestead Park
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.870, -84.000
Quarter to half dollar size hail was reported at the intersection of Highway 84 and Old Albany Road in Thomasville.
Thunderstorm Wind, Lowndes
- When
- July 22, 6:28 PM EST
- Where
- Lowndes County, 2.83 mi SSE of Hahira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 30.950, -83.360
Power lines were blown down at 5600 Thompson Road in Hahira.
Hail, Ben Hill
- When
- July 22, 7:09 PM EST
- Where
- Ben Hill County, 0.8 mi W of Fitzgerald
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.710, -83.264
Quarter size hail was reported near the First Baptist Church.
Hail, Lanier
- When
- July 22, 7:12 PM EST
- Where
- Lanier County, Lakeland
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.040, -83.070
Thunderstorm Wind, Irwin
- When
- July 22, 7:18 PM EST to 7:45 PM EST
- Where
- Irwin County, Ocilla to Holt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 31.590, -83.250
Numerous trees were blown down across Irwin county, mainly between Ocilla and Douglas. A storm survey revealed straight line winds up to 80 mph.
Thunderstorm Wind, Lanier
- When
- July 22, 7:20 PM EST
- Where
- Lanier County, 2.76 mi S of Courthouse
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.040, -83.020
A blown transformer resulted in power outages.
Hail, Irwin
- When
- July 22, 7:21 PM EST
- Where
- Irwin County, Ocilla
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.590, -83.250
Thunderstorm Wind, Irwin
- When
- July 22, 7:45 PM EST
- Where
- Irwin County, 5.53 mi S of Holt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.510, -83.150
A power line was blown down on Lilac Road.
Thunderstorm Wind, Irwin
- When
- July 22, 7:45 PM EST
- Where
- Irwin County, 3 mi SSE of Holt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 31.550, -83.130
A tree was blown down on a house on Holt Road. Damage cost was estimated.
Thunderstorm Wind, Irwin
- When
- July 22, 7:45 PM EST
- Where
- Irwin County, 3.14 mi SW of Wray
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 31.590, -83.090
Numerous trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 21, 2018$11 million · 2.5 in hail · 24 events
- Rip Current in North Carolina, July 21, 20181 death · 1 event
- Flash Flooding and Hail in Georgia, July 21, 20183 injured · $914,000 · 1 in hail · 27 events
- Flash Flood and Hail in Florida, July 21 to 22, 2018$166,000 · 1 in hail · 63 events
- Damaging Wind in Nevada, July 21, 2018$3.0 million · 1 event
- Flash Flood in Michigan, July 21, 2018$1.0 million · 1 event
- Flash Flooding and Flooding in Virginia, July 21 to 22, 201844 events
- Hail and Damaging Winds in South Carolina, July 21, 2018$50,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Alabama, July 21 to 22, 2018$19,000 · 1 in hail · 22 events
- Flash Flooding and Flooding in Maryland, July 21 to 23, 201830 events
- Hail and Damaging Winds in Montana, July 21, 20182 in hail · 26 events
- Flood and Hail in Florida, July 21 to 23, 2018$500 · 1 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767792, 767794, 767795, 767798, 767799, 767800, 768502, 768483, 768495, 768499, 768500, 768503, 768504, 768506, 768507, 768509, 768508, 768511, 768514, 768515, 768516, 768517, 768518, 768520, 768521, 768535, 768522, 768524, 768525, 768526, 768527, 768529, 768531, 768532, 768533, 768536, 768538, 768539, 768546, 768547, and more.